MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Codes Break (1069); Restricted Flow rate (1248); Malposition of Device (2616)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The complainant reported a patient on impella support with a cp pump.The complainant reported that an impella in aorta alarm sounded when the patient coughed.The pump was reinserted under fluoroscopy, but the pump did not recover.A thrombus had formed.The impella was surgically removed.
 
Additional Manufacturer Narrative
The impella device has not been received from the customer, therefore, investigation of the device has not been possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
D6b was erroneously entered on the initial manufacturer device report.E4 was inadvertently omitted on the initial manufacturer device report.
 
Additional Manufacturer Narrative
H6: added codes a150202 and a140508 based on review by the investigation team.Omitted code a0401.
 
Additional Manufacturer Narrative
Thrombosis: the cause of the injury was not determined due to insufficient clinical details.Device in wrong position: the cause of the position issue was most likely related to an unintentional use issue, as it occurred while the patient was coughing.Low or blocked pump flow: the cause of the issue could not be determined without the returned product for investigation and sufficient clinical details, including data log.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24131935
Report Number1220648-2026-01237
Device Sequence Number12145419
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(10)2026778580(17)270831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0024-JP
Device Lot Number2026778580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer01/19/2026
03/04/2026
04/09/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date01/22/2026
03/06/2026
04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian